Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 163, NWS Sioux Falls, SD

June 30, 20144 counties in Iowa; Dakota County, Nebraska; Union County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 30, 2014, 10:32 AM CDT for 4 counties in Iowa; Dakota County, Nebraska; Union County, South Dakota. It was in force for 43 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2014, 10:32 AM CDT (15:32 UTC)
Expired
Jun 30, 2014, 11:15 AM CDT
In force
43 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Cherokee County, IA, Ida County, IA, Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Union County, SD

The radar

The Omaha radar (KOAX), 115 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 10:40 AM CDTTSTM WND DMGHomer, NE6 INCH DIAMETER TREE BRANCHES DOWNED
Jun 30, 10:45 AM CDTTSTM WND GST 70Salix, IA
Jun 30, 10:53 AM CDTTSTM WND GST 60Sloan, IA
Jun 30, 10:58 AM CDTTSTM WND GST 70Sloan, IA
Jun 30, 11:00 AM CDTTSTM WND DMG3 N Hornick, IALARGE TREE LIMBS DOWN WITH ONE BLOCKING THE ROAD
Jun 30, 11:10 AM CDTTSTM WND GST 60Oto, IABRANCHES DOWNED
Jun 30, 11:11 AM CDTTSTM WND DMG4 Ssw Anthon, IALOTS OF TREES DOWN AND 2.00 INCHES RAINFALL WHILE SPOTTER WAS AT WORK ELSEWHERE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 4:06 AM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 3.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4563 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
2.8
Supercell composite
12.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WUUS53 KFSD 301532
SVRFSD
IAC035-093-149-193-NEC043-SDC127-301615-
/O.NEW.KFSD.SV.W.0163.140630T1532Z-140630T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1032 AM CDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHEROKEE COUNTY IN NORTHWEST IOWA...
  WESTERN IDA COUNTY IN WEST CENTRAL IOWA...
  SOUTHEASTERN PLYMOUTH COUNTY IN NORTHWEST IOWA...
  WOODBURY COUNTY IN WEST CENTRAL IOWA...
  DAKOTA COUNTY IN NORTHEAST NEBRASKA...
  SOUTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 1115 AM CDT

* AT 1030 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM PONCA TO HOMER TO 13 MILES SOUTH OF WALTHILL...AND
  MOVING EAST AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  SIOUX CITY...NORTH SIOUX CITY...DAKOTA CITY...STONE STATE PARK...
  SOUTH SIOUX CITY...SERGEANT BLUFF...SALIX...SLOAN...LAWTON...
  HORNICK...MOVILLE...SMITHLAND...KINGSLEY...ANTHON...PIERSON...
  CORRECTIONVILLE...DANBURY...CUSHING...WASHTA AND BRONSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4222 9635 4223 9633 4227 9635 4227 9659
      4253 9667 4253 9664 4254 9664 4264 9574
      4238 9563 4221 9566 4221 9634
TIME...MOT...LOC 1533Z 262DEG 50KT 4255 9656 4230 9646
          4197 9652

HAIL...1.00IN
WIND...70MPH

$$

DUX
4 follow-up statements
523 
WWUS53 KFSD 301547
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1047 AM CDT MON JUN 30 2014

SDC127-301556-
/O.CAN.KFSD.SV.W.0163.000000T0000Z-140630T1615Z/
UNION SD-
1047 AM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4222 9635 4223 9633 4227 9635 4227 9654
      4248 9656 4249 9651 4248 9648 4249 9646
      4250 9647 4264 9574 4238 9563 4221 9566
      4221 9634
TIME...MOT...LOC 1546Z 262DEG 50KT 4252 9629 4241 9625
          4217 9619 4200 9628

$$

IAC035-093-149-193-NEC043-301615-
/O.CON.KFSD.SV.W.0163.000000T0000Z-140630T1615Z/
PLYMOUTH IA-IDA IA-CHEROKEE IA-WOODBURY IA-DAKOTA NE-
1047 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DAKOTA...WOODBURY...SOUTHWESTERN CHEROKEE...WESTERN IDA AND
SOUTHEASTERN PLYMOUTH COUNTIES UNTIL 1115 AM CDT...

AT 1045 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SIOUX CITY TO SERGEANT BLUFF TO WHITING TO 12 MILES
SOUTHWEST OF WHITING...AND MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. AT 1045 AM CDT TRAINED SPOTTERS 
REPORTED 70 MPH WINDS IN SALIX.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
LAWTON...HORNICK...MOVILLE...SMITHLAND...KINGSLEY...ANTHON...
PIERSON...DANBURY...CORRECTIONVILLE...WASHTA...CUSHING...BRONSON AND
OTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.

&&

LAT...LON 4222 9635 4223 9633 4227 9635 4227 9654
      4248 9656 4249 9651 4248 9648 4249 9646
      4250 9647 4264 9574 4238 9563 4221 9566
      4221 9634
TIME...MOT...LOC 1546Z 262DEG 50KT 4252 9629 4241 9625
          4217 9619 4200 9628

HAIL...1.00IN
WIND...70MPH

$$

DUX
832 
WWUS53 KFSD 301556
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1056 AM CDT MON JUN 30 2014

IAC035-093-149-193-NEC043-301615-
/O.CON.KFSD.SV.W.0163.000000T0000Z-140630T1615Z/
PLYMOUTH IA-IDA IA-CHEROKEE IA-WOODBURY IA-DAKOTA NE-
1056 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DAKOTA...WOODBURY...SOUTHWESTERN CHEROKEE...WESTERN IDA AND
SOUTHEASTERN PLYMOUTH COUNTIES UNTIL 1115 AM CDT...

AT 1052 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAWTON TO HORNICK TO 10 MILES SOUTH OF WHITING...AND
MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SMITHLAND...MOVILLE...ANTHON...KINGSLEY...DANBURY...PIERSON...
CORRECTIONVILLE...CUSHING...WASHTA AND OTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.

&&

LAT...LON 4222 9635 4223 9633 4227 9635 4227 9644
      4250 9644 4264 9574 4238 9563 4221 9566
      4221 9634
TIME...MOT...LOC 1556Z 262DEG 50KT 4253 9612 4243 9606
          4219 9597 4199 9607

HAIL...1.00IN
WIND...70MPH

$$

DUX
054 
WWUS53 KFSD 301602
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1102 AM CDT MON JUN 30 2014

NEC043-301612-
/O.CAN.KFSD.SV.W.0163.000000T0000Z-140630T1615Z/
DAKOTA NE-
1102 AM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DAKOTA COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4238 9563 4221 9566 4221 9633 4235 9632
      4248 9633 4263 9578 4264 9574
TIME...MOT...LOC 1602Z 262DEG 50KT 4253 9603 4244 9595
          4220 9586 4200 9596

$$

IAC035-093-149-193-301615-
/O.CON.KFSD.SV.W.0163.000000T0000Z-140630T1615Z/
PLYMOUTH IA-IDA IA-CHEROKEE IA-WOODBURY IA-
1102 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOODBURY...
SOUTHWESTERN CHEROKEE...WESTERN IDA AND SOUTHEASTERN PLYMOUTH
COUNTIES UNTIL 1115 AM CDT...

AT 1058 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOVILLE TO SMITHLAND TO 11 MILES SOUTHEAST OF
WHITING...AND MOVING EAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. TRAINED SPOTTERS HAVE REPORTED 
WIND DAMAGE FROM SLOAN...TO SALIX AND HORRICK WITH THIS STORM. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
ANTHON...PIERSON...DANBURY...CORRECTIONVILLE...CUSHING AND WASHTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX
FALLS.

&&

LAT...LON 4238 9563 4221 9566 4221 9633 4235 9632
      4248 9633 4263 9578 4264 9574
TIME...MOT...LOC 1602Z 262DEG 50KT 4253 9603 4244 9595
          4220 9586 4200 9596

HAIL...1.00IN
WIND...70MPH

$$

DUX
299 
WWUS53 KFSD 301612
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 AM CDT MON JUN 30 2014

IAC035-093-149-193-301622-
/O.EXP.KFSD.SV.W.0163.000000T0000Z-140630T1615Z/
PLYMOUTH IA-IDA IA-CHEROKEE IA-WOODBURY IA-
1112 AM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR WOODBURY...SOUTHWESTERN 
CHEROKEE...WESTERN IDA AND SOUTHEASTERN PLYMOUTH COUNTIES HAS BEEN 
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER 
INFORMATION. THIS STORM HAS HAD A HISTORY OF PRODUCING DAMAGING 
WINDS UP TO 70 MPM. 

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 12 PM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SIOUX FALLS.

LAT...LON 4238 9563 4221 9566 4221 9633 4235 9632
      4248 9633 4263 9578 4264 9574
TIME...MOT...LOC 1612Z 262DEG 50KT 4255 9584 4246 9576
          4222 9567 4202 9578

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:15 AM CDT, 17 minutes earlier.

Area forecast discussion, Jun 30, 10:15 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1015 AM CDT MON JUN 30 2014

.SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY)
ISSUED AT 1004 AM CDT MON JUN 30 2014

FORECAST CONTINUES TO GO AS EXPECTED WITH STORMS CONTINUING TO
FIRE AHEAD OF WAVE PASSING THROUGH NEBRASKA. PLENTY OF INSTABILITY
FOR STORMS TO TAP INTO, BUT FREZZING LEVELS PRETTY HIGH FOR LARGE
HAIL. STILL EXPECT ISOLATED SEVERE STORMS YET THIS MORNING WITH
THE POSSIBILITY OF QUARTER OR SLIGHTLY LARGER HAIL AND/OR STRONG
WINDS. WILL CONTINUE WITH FLASH FLOOD WATCH DUE TO STORMS MOVING
ACROSS SAME AREA. WITH FRONT PASSING THROUGH NORTHERN PART OF
FORECAST AREA AND EXPECTING IT TO CONTINUE TO SLIDE SOUTHEAST...
CHANCES FOR STORMS SHOULD DECREASE ACROSS THE AREA THIS AFTERNOON.
MAIN ACTIVITY MID AFTERNOON SHOULD BE SOUTH AND SOUTHEAST OF OUR
FORECAST AREA. WINDS WILL BE RATHER STRONG BEHIND THE FRONT BUT
EXPECT THEM TO STAY BELOW ADVISORY CRITERIA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 402 AM CDT MON JUN 30 2014

VERY COOL AIR MASS WRAPS SOUTH INTO THE AREA ON TUESDAY AND WITH THE
COLD CORE ALOFT...UPPED POPS JUST A TOUCH AS SCATTERED SHOWERS SEEM
PRETTY LIKELY ONCE TEMPERATURES CLIMB TO AROUND 70 OR SO...AT LEAST
IN AREAS THAT CAN CLIMB THAT HIGH. ONLY LOOKING AT HIGHS OF ABOUT 65
TO 70 NORTH OF INTERSTATE 90 AND 70 TO 75 TO THE SOUTH. RAINFALL
AMOUNTS WILL NOT BE HIGH BUT A COUPLE OF TENTHS NOT OUT OF THE
QUESTION IN A FEW LOCATIONS.

EXPECT SHOWERS TO FOLLOW DIURNAL TRENDS FOR THE MOST PART SO
COVERAGE WILL DROP OFF QUICKLY AROUND SUNSET. WITH SOME CLEARING
SKIES AND A DRY AIR MASS LOWS IN THE UPPER 40S TO LOWER 50S SEEMS
PRETTY LIKELY.

THE COLD TROUGH STILL OVERHEAD ON WEDNESDAY AND SOME ISOLATED
SHOWERS LIKELY IN THE EASTERN CWA. CLOUDS WILL GRADUALLY DECREASE
THROUGH THE DAY SO THE WESTERN CWA IS LIKELY TO WARM UP A BIT AND
REACH THE 75 TO 80 DEGREE RANGE. THE EASTERN CWA MAY AGAIN STRUGGLE
TO REACH 70 DEGREES UNDER CLOUDS AND COOLER TEMPERATURES ALOFT.

IN THE OUTER PERIODS...THURSDAY THROUGH SUNDAY...RIDGING ALOFT WILL
SLOWLY SPREAD ACROSS THE AREA SO LOOKING LIKE DECREASED CHANCES FOR
RAINFALL AND WARMING TEMPERATURES. AGREEMENT AMONGST THE MODELS IS
DECENT BUT NOT GREAT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 654 AM CDT MON JUN 30 2014

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND DRIFT EASTWARD
MAINLY SOUTH OF I90 THROUGH THE MORNING...WITH BRIEF MVFR
VISIBILITIES AND CEILINGS. THIS SHOULD CLEAR KSUX AREA BY 17Z-
18Z. OTHERWISE...SURFACE WIND GUSTS WILL REACH 25 TO 30 KNOTS BY
16Z-17Z AND CONTINUE THROUGH 01-02Z AROUND KHON.  PRETTY LARGE
MASS OF MVFR STRATUS LOOMING NEAR THE INTERNATIONAL BORDER...BUT
WILL TAKE UNTIL WELL INTO THE NIGHT FOR TRAJECTORY TO BRING
SOUTHWARD INTO THE I 90 CORRIDOR IN RAGGEDY FORM.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...FLASH FLOOD WATCH UNTIL 3 PM CDT THIS AFTERNOON FOR IAZ021-022-
     031-032.

NE...FLASH FLOOD WATCH UNTIL 3 PM CDT THIS AFTERNOON FOR NEZ014.

&&

SHORT TERM...HEITKAMP
LONG TERM...08
AVIATION...CHAPMAN
Hazardous weather outlook, Jun 30, 3:50 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 AM CDT MON JUN 30 2014

IAZ014-020>022-031-032-NEZ013-014-SDZ071-010900-
CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-
UNION-
350 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF TENNIS
BALLS AND WIND GUSTS TO 75 MPH WILL BE POSSIBLE...ESPECIALLY THIS
MORNING. ALONG WITH THE THREAT FOR SEVERE WEATHER WILL BE HEAVY
RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR POSSIBLE WHICH
COULD CAUSE AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS MORNING.

IAZ001>003-012-013-MNZ089-090-098-SDZ050-061>070-010900-
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-NOBLES-JACKSON-ROCK-GREGORY-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN-
BON HOMME-YANKTON-CLAY-
350 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...SOUTH CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS
MORNING BUT THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THE
STRONGEST STORMS ARE EXPECTED TO BE ACROSS PARTS OF NORTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MNZ071-072-080-081-097-SDZ038>040-052>060-010900-
LINCOLN-LYON-MURRAY-COTTONWOOD-PIPESTONE-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-
HANSON-
350 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH
DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 30, 7:53 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
753 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HAIL             3 ESE SIOUX CITY        42.48N 96.35W
06/30/2014  E0.75 INCH       WOODBURY           IA   LAW ENFORCEMENT

&&

JCHAPMAN
Local storm report, Jun 30, 10:29 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1029 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     TSTM WND GST     WAKEFIELD               42.27N 96.87W
06/30/2014  E0 MPH           DIXON              NE   CO-OP OBSERVER

            65 MPH WIND GUST DOWNED LARGE TREE LIMBS.

&&

HEITKAMP

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:58 AM CDTSevere Thunderstorm WarningFSDCherokee, O'Brien, Plymouth, Sioux47 min
Jun 30, 1:31 AM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux44 min
Jun 30, 3:30 AM CDTFlash Flood WatchFSDBuena Vista, Cherokee, Ida, Woodbury11 hr
Jun 30, 4:50 AM CDTRiver Flood WarningFSDSioux36 hr
Jun 30, 5:08 AM CDTSevere Thunderstorm WarningFSDWoodbury37 min
Jun 30, 5:45 AM CDTRiver Flood WarningFSDCherokee36 hr
Jun 30, 9:55 AM CDTSevere Thunderstorm WarningFSDIda, Woodbury50 min
Jun 30, 10:44 AM CDTSevere Thunderstorm WarningFSDIda13 min
Jun 30, 11:09 AM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Ida, Woodbury36 min
Jun 30, 11:50 AM CDTSevere Thunderstorm WarningFSDWoodbury40 min
Jun 30, 4:32 AM CDTSevere Thunderstorm WarningFSDDixon43 min
Jun 30, 10:01 AM CDTSevere Thunderstorm WarningFSDDakota, Dixon44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Nebraska, 2014Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.